Hail, Antelope
- When
- May 24, 2:45 PM CST
- Where
- Antelope County, 10 mi SSW of Clearwater
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.033, -98.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 24, 1:10 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 210 PM CDT TUE MAY 24 2005 .DISCUSSION... FORECAST CONCERNS INTO WEDNESDAY WILL BE THUNDERSTORMS ASSOCIATED WITH FRONTAL SYSTEM CURRENTLY OVER CNTRL NEB...THEN TEMPERATURES... UNTIL CHC OF PRECIP FOR THE HOLIDAY WEEKEND SUN AND MON. CONTINUE TO MONITOR ONGOING PRECIPITATION...WITH MCS DROPPING WELL TO THE S OVER OK INTO MO AND ARKANSAS...AND SECOND...CLOSER AREA OF CONVECTION FROM THE DAKOTAS INTO MN. SPC HAS UPGRADED SVR RISK FOR ERN CO INTO SW NEB AND WRN KS TO A MODERATE RISK WITH EXPECTED RE-DEVELOPMENT OVR NE COLORADO. LINE OF TSRA...BEGINNING TO EXPAND INTO NE SECTIONS NEBRASKA AND PER VISIBLE STLT PICS CU FILLING IN. THIS WAS IN AN AREA OF FAVORABLE WARM AIR ADVECTION AND HIGHER 700 TO 750MB RH. NOTED CIGS WERE COMING IN AROUND 6KFT FEET ALONG THIS LINE. SPC UPDATE STILL HAS SOME OF THE WRN PORTION OF THE OAX FORECAST AREA IN A SLIGHT RISK FOR SEVERE WX THRU 12Z WED. THIS AREA IS MAINLY WEST OF A LINE FROM WAYNE TO BEATRICE. CONVECTION WAS ALSO BEGINNING TO RE-DEVELOP OUT WEST. THE LATEST SURFACE MAP HAD TEMPERATURES IN THE 70S FOR THE OAX FORECAST AREA WITH DEWPOINTS IN THE 40S AND SE WINDS AT 5 TO 15 MPH. SHORT TERM MODELS KEY IN ON THE SFC BOUNDARY WHICH WAS NEAR ONL...STRETCHING BACK TO MCK. BY 12Z WED...THE BOUNDARY DOES NOT MOVE MUCH FM NE NEB INTO SW NEB. THE OVERALL 500MB HEIGHT PATTERN HAS ONE CLOSED LOW OVER THE MID ATLANTIC STATES...WITH A SECOND LOW OVER SASKATCHEWAN. BOTH THE GFS AND NAM BRING INCREASED TROFINESS INTO THE WRN PLAINS BY WEDNESDAY MORNING AND THIS RESULTS IN INCREASED UVV FM MN INTO THE DAKOTAS AND NEB. THERE IS AN EMBEDDED WAVE WHICH BOTH THE GFS/NAM PICK UP ON OVER THE WRN PLAINS WITH AN MCS RE-DEVELOPING AND DROPPING SE ACRS KS AND OK. STABILITY PARAMETERS APPEAR WEAK FOR ALL BUT THE FAR NW CWA...AS CAPE VALUES IN THE 1K-2K RANGE EARLY THIS EVENING...BEFORE DROPPING BACK TO LESS THAN 500 J/KG...HOWEVER BETTER SHEAR PARAMETERS TO THE WEST. OVERNIGHT...WILL CONTINUE THE TREND OF INCREASING THUNDERSTORM CHANCES. TRIMMED BACK CHANCES IN THE EVENING FOR THE CNTRL AND SE OAX FORECAST AREA...AND MAINTAINED CHC NW. WILL NEED TO MONITOR STORMS THAT DEVELOP IN WRN NEB THIS EVENING...BUT EXPECT THEM TO TREND FM NW TO SE WEST OF OUR FCST AREA FOR THE MOST PART. ...AND STORMS THAT DEVELOP IN THE DAKOTAS AS THEY WOULD MOVE MORE INTO THE CWA. BY MORNING HAVE INCREASED POPS INTO LIKELY CATEGORY NE. UVV FOCUSSED IN NE NEB ALONG WITH UPPER LEVEL DIVERGENCE. SHEAR PARAMETERS BETTER LATER TONIGHT AND MENTIONED MOD TSRA WITH STORM CHANCES NE NEB. NAM HAS PRECIPITABLE WATER BULLSEYE IN NE NEB WITH 1.44 INCHES BY 12Z. FOR WEDNESDAY...BOTH THE NAM AND THE GFS HAVE THE SFC FNT OVER ERN NEB...GRADUALLY PUSHING THE BOUNDARY INTO NW MO BY EVENING. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAY...AND LEFT CHC POPS SE DURING THE EVENING. SFC HIGH PRES BUILDS IN FOR THU AND BOTH THE NAM AND GFS HAVE SOME LIGHT SPOTTY QFP AMOUNTS WITH A WEAK WAVE IN THE NW FLOW. WILL NEED TO ADD POPS IF FUTURE MODELS SHOW THIS TREND. AREA TO REMAIN UNDER NW FLOW FRI AND SAT WITH HIGHS IN THE 70S. MOISTURE IS EXPECTED TO RETURN SUN...HOWEVER...ECMWF/GFS/DGEX DIFFER ON TIMING AND FOCUS FOR CONVECTION. INCLUDED A SLIGHT CHC FOR NOW AS HPC IS HITTING HARD WITH 50/60 POPS FOR DAY6. STILL LOOKS WET WITH SCT -TSRA FOR MEMORIAL DAY WITH FRONTAL PASSAGE SUN NIGHT. TEMPS STILL IN THE 70S. DID NOT MAKE ANY REAL SIG CHANGES FOR THE FRI-MON FORECAST A PREVIOUS FCST SEEMED TO HAVE IT COVERED. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1151 AM CDT TUE MAY 24 2005 NEZ011-012-016>018-030-031-242300- ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-WAYNE- 1151 AM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST NEBRASKA THIS AFTERNOON. A FEW STORMS COULD CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE DAY WEDNESDAY AND END FROM NORTHWEST TO SOUTHEAST WEDNESDAY NIGHT. NO SEVERE STORMS ARE EXPECTED DUE TO LIMITED INSTABILITY. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT STORM SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON. IAZ043-055-056-069-079-080-090-091-NEZ015-032>034-042>045-050>053- 065>068-078-088>093-242300- BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE- HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PLATTE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON- WASHINGTON- 1151 AM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST NEBRASKA THIS AFTERNOON. THE BEST CHANCE FOR SEVERE STORMS WILL REMAIN ACROSS FAR NORTHEAST NEBRASKA. SOME GENERAL THUNDERSTORMS MAY SLIDE SOUTHEAST INTO EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA LATER THIS AFTERNOON AND EARLY EVENING. DUE TO LIMITED INSTABILITY ACROSS MUCH OF THE OUTLOOK AREA...NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE DAY WEDNESDAY AND END FROM NORTHWEST TO SOUTHEAST WEDNESDAY NIGHT. NO SEVERE STORMS ARE EXPECTED DUE TO LIMITED INSTABILITY. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT STORM SPOTTERS SHOULD NOT BE NEED THIS AFTERNOON OR TONIGHT. GRIFFIS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
342 PM CDT TUE MAY 24 2005
NEZ011-012-016>018-030>032-042-250400-
...SEVERE THUNDERSTORM WATCH 324 HAS BEEN ISSUED UNTIL 11 PM CDT
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...STANTON...MADISON...
BOONE AND PLATTE
ZAPOTOCNYThe Omaha radar (KOAX), 175 km away, was scanning. The volume nearest the first event began at 20:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449668.